Tennessee, 2006

Flash Flood in Tennessee, June 25, 2006

June 25, 2006 · NWS OHX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 25, 2:05 AM CST, 9 hours 20 minutes earlier.

Area forecast discussion, Jun 25, 2:05 AM CST, 9 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
305 AM CDT SUN JUN 25 2006

.DISCUSSION...
GFS IS SHOWING A SERIES OF H5 SHORTWAVES MOVING THROUGH THE OHIO
VALLEY. THE FIRST APPROACHES TODAY...THE SECOND ON THU AND THE
THIRD ON SAT. POPS ARE BUMPED UP INTO THE 70 PCT RANGE FOR THE
PLATEAU THIS AFTN. LOCAL WRF MODEL IS INDICATING A STRONG CONVERGENCE
ZONE SETTING UP OVER THE PLATEAU AND SEQUATCHIE VALLEY IN AN AREA OF
HIGH SPECIFIC HUMIDITIES...ASSOCD WITH THE SFC FRONT IN THE AREA.
DRIER AIR TO THE WEST KEEPS POPS DOWN IN THE 30-50 PCT RANGE. OF
COURSE...THERE IS LITTLE IN THE WAY OF DYNAMICS TO GENERATE ORGANIZED
SEVERE CONVECTION. THUS GIVEN THE HIGH CAPE-LOW SHEAR ENVIRONMENT...
ONLY ISOLD PULSE SVR IS POSSIBLE.

LIGHT NW TO NLY LOW LEVEL FLOW WILL CONTINUE OVER THE NEXT SEVERAL
DAYS AS THE LOW PRESSURE CENTER OVER THE FL COAST MOVES NWWD
INTO THE FL PANHANDLE AND THEN TURNS NLY/NELY KEEPING THE MIDSTATE
ON THE BACKSIDE/DRY SIDE OF THE FLOW PATTERN. THE GFS IS PREDICTING
SOMEWHAT OF A CHAOTIC SFC PATTERN OVER THE MID SOUTH BEYOND WED.

MOST TEMPS WERE IN FAIRLY CLOSE AGREEMENT WITH NO DEVIATIONS
EXPECTED. MOS POPS WERE ALSO IN FAIRLY GOOD AGREEMENT...WITH A
FEW DIFFERENCES IN THE NW SECTIONS BETWEEN THE GFS AND THE ETA(NAM)
MODELS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    85  67  84  65 /  50  30  40  30
CLARKSVILLE  86  63  85  63 /  30  20  20  20
CROSSVILLE   79  64  79  62 /  70  50  60  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jun 25, 4:30 AM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUN 25 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GIRODO

The radar

The Knoxville radar (KMRX), 139 km away, was scanning. The volume nearest the first event began at 17:24 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Fentress

When
June 25, 11:25 AM CST to 12:30 PM CST
Where
Fentress County, 10 mi SSW of Jamestown
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

Road flooded out.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515224.